Heavy Rain, North Central
- When
- July 8, 10:00 AM AST to 10:20 AM AST
- Where
- North Central County, Manati
- Reported by
- TRAINED SPOTTER
A spotter in Barrio Cortez, Manati reported heavy showers and pea size hail.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
A spotter in Barrio Cortez, Manati reported heavy showers and pea size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 8, 5:25 AM AST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
525 AM AST TUE JUL 8 2003
SATELLITE PICTURES JUST BEFORE DAWN SHOWED WEAKLY FORMED RAIN BANDS
AROUND STRONGER CONVECTION NEAR 14 DEGREES NORTH 65 DEGREES WEST OR
ABOUT 326 MILES SOUTH-SOUTHEAST OF SAN JUAN. SINCE THE CONVECTION IS
MOVING NORTH VERY LITTLE EXPECT THAT MOST OF THE ACTIVITY WILL
REMAIN WELL SOUTH OF THE ISLAND. ST. CROIX HAS HAD A FEW SHOWERS...
BUT THEY HAVE LEFT LITTLE RAIN DUE TO THE SPEED AT WHICH THEY ARE
PASSING. ATMOSPHERIC MOISTURE OVER PUERTO RICO AND THE U.S. VIRGIN
ISLANDS WILL IMPROVE SOME DURING THE DAY...BUT INSTABILITY HAS BEEN
HINDERED BY AN INVERSION BETWEEN 5000 AND 7000 FEET WITH MOSTLY DRY
AIR ABOVE THAT. CONVECTION HAS ALSO BEEN HINDERED BY THE UNUSUALLY
STRONG WINDS AT LOWER LEVELS WHICH HAVE BEEN GENERATED BY THE HIGH
TO THE NORTH AND THE LOWER PRESSURE TO THE SOUTH. ALSO AT 850 MB
THERE IS A FAIRLY SHARP GRADIENT IN THE RELATIVE HUMIDITY JUST SOUTH
OF PUERTO RICO ASSOCIATED WITH THE TROPICAL WAVE.
THESE CONDITIONS WILL CONTINUE. THE WAVE IS MOVING EAST AT ABOUT 25
KNOTS AND WILL PASS TO THE SOUTH OF PUERTO RICO DURING THE DAY.
WINDS WILL BECOME MORE EASTERLY...BUT WILL ONLY SUBSIDE A LITTLE.
STRONG CONVECTION OVER THE WEST WILL LIKELY NOT BE ABLE TO DEVELOP
MUCH AND THE THUNDERSHOWERS THAT DO FORM SHOULD FORM NEAR MAYAGUEZ
OR SOUTH.
THE TROPICAL WAVE EXPECTED TO PASS THURSDAY WILL BE VERY WEAK AND
MAY NOT BE NOTICEABLE. THE WAVE EXPECTED SATURDAY NIGHT AND
SUNDAY...IS NOW BEING FORECAST BY THE GFS TO PASS SOUTH OF THE
AREA...HOWEVER SOME BETTER ACTIVITY IS BEING SHOWN ON MONDAY...FROM
THAT SAME MOISTURE.
TEMPERATURES ARE CONTINUING NEAR NORMAL...BUT AVERAGE MAXIMUMS ARE
CLIMBING AS WE APPROACH AUGUST AND THE VIRGIN ISLANDS ARE NOW ALSO
BEGINNING TO SEE A FEW 90S. SOUTHERN PUERTO RICO IS ALSO REACHING
THE MID 90S MORE OFTEN. SNELL
PRELIMINARY NUMBERS:
SJU WB 089/076 089/076 090 12544
BBBBB 077/090 077/090 077/089 077/089 4444224444
STT WB 088/077 088/076 089 12644
BBBBB 079/089 079/089 078/088 076/088 3344444444=
.SJU...
.PR...WIND ADVISORY PRZ001>013. SCA AMZ710>740.
.VI...WIND ADVISORY VIZ001-002. SCA AMZ710>730.
EQUIPMENT: NO PROBLEMS AT THIS TIME.
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS GONE GRAPHICAL TAKE A
LOOK AT OUR NEW GRAPHICAL FORECAST AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/IFPS/SJU/GFE (ALL LOWER CASE)
ADDITIONAL IMAGES ARE ON THE WAY
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).PRZ001>013-VIZ001-002-AMZ710>750-091030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A WIND ADVISORY WILL REMAIN IN EFFECT FOR GUSTY EAST WINDS...ESPECIALLY ALONG THE EAST FACING COASTS AND AT HIGHER ELEVATIONS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OF THE LOCAL ATLANTIC AND CARIBBEAN COASTAL WATERS DUE TO A COMBINATION OF SEAS AND WIND. WINDS AND SEAS WILL BE EVEN HIGHER IN ISOLATED THUNDERSTORMS. THE NORTHERN EXTENT OF A TROPICAL WAVE WILL AFFECT THE LOCAL AREA TODAY...BRINGING SOME BANDS OF SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY WINDS...WHICH COULD PRODUCE SOME URBAN AND STREAM FLOODING...MAINLY ALONG THE SOUTHERN PORTIONS OF THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .WEDNESDAY THROUGH MONDAY...WIND AND SEAS WILL CONTINUE HIGH ACROSS THE LOCAL WATERS...RESULTING IN DANGEROUS CONDITIONS FOR SMALL CRAFT OPERATORS. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A WIND ADVISORY WILL REMAIN IN EFFECT AS NORTHEAST WINDS PERSIST WITH GUSTS OVER 30 MPH. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOCAL ATLANTIC AND CARIBBEAN COASTAL WATERS DUE TO A COMBINATION OF WIND AND SEAS. THE NORTHERN EXTENT OF A TROPICAL WAVE WILL AFFECT THE LOCAL AREA TODAY...BRINGING SOME BANDS OF SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY WINDS...WHICH COULD PRODUCE SOME URBAN AND GUT FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .WEDNESDAY THROUGH MONDAY...WIND AND SEAS WILL CONTINUE HIGH ACROSS THE LOCAL WATERS...RESULTING IN DANGEROUS CONDITIONS FOR SMALL CRAFT OPERATORS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373663.